Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this heat advisory at Aug 21, 2021, 3:38 AM EDT for 5 counties in Florida. It took effect at Aug 21, 2021, 11:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 3:38 AM EDT (07:38 UTC)
- In effect from
- Aug 21, 2021, 11:00 AM EDT
- Expired
- Aug 21, 2021, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS72 KTBW 210738 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 338 AM EDT Sat Aug 21 2021 FLZ056-057-061-251-255-211545- /O.NEW.KTBW.HT.Y.0008.210821T1500Z-210821T2100Z/ Hardee-Highlands-DeSoto-Inland Hillsborough-Inland Manatee- Including the cities of Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, and Myakka City 338 AM EDT Sat Aug 21 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...High temperatures in the mid 90s with heat index values up to 109 expected. * WHERE...Hardee, Highlands, DeSoto, Inland Hillsborough and Inland Manatee Counties. * WHEN...From 11 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
1 follow-up statement
398 WWUS72 KTBW 211354 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 954 AM EDT Sat Aug 21 2021 FLZ056-057-061-251-255-212100- /O.CON.KTBW.HT.Y.0008.210821T1500Z-210821T2100Z/ Hardee-Highlands-DeSoto-Inland Hillsborough-Inland Manatee- Including the cities of Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, and Myakka City 954 AM EDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Heat index values up to 109 expected. * WHERE...Inland Manatee, Hardee, DeSoto, Inland Hillsborough and Highlands Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Aug 21, 3:35 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 21, 3:35 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
335 AM EDT Sat Aug 21 2021
.SHORT TERM (TDY-MON)...
A rather sticky and uncomfortable start to our morning with
temperatures already ranging from the mid 70s to low 80s across
the Florida Peninsula. Ridge of high pressure is still in place
across the northern Gulf of Mexico, while the Atlantic ridge stays
to our east. This combo will push ample tropical moisture into our
area keeping PWAT values near 2 inches, especially across west
central portions of the State. This combined with daytime heating,
and sea breeze boundary will support showers and thunderstorms
over the interior this afternoon. And some of the outflows could
push some convection towards the coast going into the evening.
Additionally, the combination of increasing moisture and very
warm temperatures will bring widespread heat indices up to 109
degrees across interior locations in Hillsborough, Manatee, Hardee
and DeSoto Counties this afternoon. This led to the issuance of a
Heat Advisory through 5 pm today. Florida residents and visitors
should stay hydrated and try to limit outdoor activities. Afternoon
highs will range from the low to mid 90s, while overnight lows
stay in the low to mid 70s through the period.
On the other hand, a TUTT will approach the area by Monday and
Atlantic ridge will move northward. This disturbance could support
stronger storms as it will bring additional upper level support
during this time. East to southerly winds and very moist
conditions stay in place.
.LONG TERM (TUE-FRI)...
The aforementioned disturbance lingers through mid week before,
ridging builds back in and winds become more easterly. Warm and
muggy conditions continue.
&&
.AVIATION...
Light/variable winds and VFR conditions will prevail through this
morning. RElatively light northerly winds will shift onshore as
the sea breeze moves inland. VCTS possible during afternoon which
may cause intermittent MVFR/IFR conditions. Storm activity should
diminish after 03Z, but there is a chance for some lingering
showers near coastal terminals through 05Z.
&&
.MARINE...
Persistent high pressure over the Gulf waters will keep light
northerly winds and typical summertime conditions over the area
today. Afternoon showers and thunderstorms will be mainly over
land, but some storms could move into the waters by the late
afternoon and evening. By early next week, winds shift to east to
southeast as Atlantic ridge stretches over the Florida ahead of
an area of low pressure expected by mid week. Otherwise, no
headlines needed at this time.
&&
.FIRE WEATHER...
High pressure will continue to dominate weather conditions across
fire districts through the weekend. Moisture will continue to
increase through early next week as wind shift to the east to
southeast during this time. A typical afternoon sea breeze will
support showers and thunderstorms over the interior, but some of
the storms could push towards the coast by the evening hours.
An area of low pressue will approach the area by mid week
increasing storm activity. Otherwise, no fire weather concerns
expected at this time.
&&
.Preliminary Point Temps/PoPs...
TPA 94 80 93 80 / 20 10 30 10
FMY 94 77 93 78 / 30 20 50 20
GIF 95 77 95 77 / 40 30 50 10
SRQ 92 78 91 78 / 30 20 30 10
BKV 94 75 92 75 / 20 10 40 10
SPG 92 80 90 81 / 20 10 30 10
&&
Sea Breeze Thunderstorm Regime For Today: 1
Sea Breeze Thunderstorm Regime For Tomorrow: 1
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM this morning to 5 PM EDT this afternoon
for DeSoto-Hardee-Highlands-Inland Hillsborough-Inland
Manatee.
Gulf waters...None.
&&
SHORT TERM/LONG TERM/AVIATION/MARINE/FIRE WEATHER...Delerme
DECISION SUPPORT...HurtThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:30 PM EDT | Special Weather Statement | TBW | Polk | 30 min |
| Aug 21, 5:41 PM EDT | Special Weather Statement | TBW | Polk | 34 min |
| Aug 21, 5:49 PM EDT | Special Weather Statement | TBW | DeSoto | 26 min |
| Aug 21, 6:07 PM EDT | Special Weather Statement | TBW | DeSoto | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.